Alert archive / Louisiana / Tornado Warnings in 2008
Tornado Warning 34, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Sep 2, 2008, 3:42 PM CDT for 4 parishes in Louisiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2008, 3:42 PM CDT (20:42 UTC)
- Expired
- Sep 2, 2008, 4:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Allen Parish, LA, Beauregard Parish, LA, Rapides Parish, LA, Vernon Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLCH 022042 TORLCH LAC003-011-079-115-022115- /O.NEW.KLCH.TO.W.0034.080902T2042Z-080902T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 342 PM CDT TUE SEP 2 2008 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * TORNADO WARNING FOR... EXTREME SOUTHWESTERN RAPIDES PARISH IN CENTRAL LOUISIANA... NORTH CENTRAL ALLEN PARISH IN SOUTHWEST LOUISIANA... NORTHEASTERN BEAUREGARD PARISH IN SOUTHWEST LOUISIANA... THIS INCLUDES SUGARTOWN... SOUTHEASTERN VERNON PARISH IN WEST CENTRAL LOUISIANA... * UNTIL 415 PM CDT * AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SUGARTOWN...MOVING NORTHEAST AT 25 MPH. * THE TORNADO WILL BE NEAR... RURAL SOUTHEASTERN VERNON PARISH AT 400 PM CDT RURAL SOUTHWESTERN RAPIDES PARISH AT 400 PM CDT RURAL NORTHERN ALLEN PARISH AT 400 PM CDT IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A SMALL INTERIOR ROOM. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3089 9280 3081 9301 3085 9302 3096 9284 TIME...MOT...LOC 2042Z 244DEG 22KT 3086 9296 $$ K. KUYPER
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Sep 2, 3:17 PM CDT, 25 minutes earlier.
Area forecast discussion, Sep 2, 3:17 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
317 PM CDT TUE SEP 2 2008
.DISCUSSION...
TROPICAL DEPRESSION GUSTAV CONTINUES TO SPIN JUST NORTH OF SHV
WITH NUMEROUS RAIN BANDS AROUND THE CIRCULATION EXTENDING SOUTH
INTO THE CWA. TWO PARTICULARLY HEAVY RAIN BANDS HAVE AFFECTED
CENTRAL AND SOUTH CENTRAL LOUISIANA FOR MUCH OF THE DAY...WITH
FLASH FLOODING REPORTED IN SOME AREAS. HAVE EXTENDED THE FLASH
FLOOD WATCH THROUGH TOMORROW AS MODELS INDICATE RAIN BANDS WILL
CONTINUE TO AFFECT THE AREA AT LEAST THROUGH WEDNESDAY MORNING.
KEEPING HIGHEST POPS EAST OF THE I-49 CORRIDOR BUT HAVE LOWER POPS
OVER THE SOUTHWEST ZONES WHERE DRIER SOUTHWEST FLOW WILL PREVAIL.
CIRCULATION OF GUSTAV IS EXPECTED TO GRADUALLY MOVE NORTHEAST INTO
THE WESTERLIES OVER THE NEXT FEW DAYS...WITH PRECIP CHANCES SLOWLY
DECREASING INTO THE WEEKEND AND A SUBSEQUENT WARMING TREND. LOOKS
LIKE AREA MAY GET TO DRY OUT OVER THE WEEKEND AS DRIER AIR FILTERS
INTO THE CWA FROM THE NORTH. PARADE OF TROPICAL CYCLONES
CONTINUES OVER THE ATLANTIC WITH HANNA...IKE...AND JOSEPHINE ALL
OUT THERE. AT THIS TIME ONLY IKE APPEARS TO HAVE SOME POTENTIAL TO
MOVE INTO THE GULF...SO WILL BE KEEPING CLOSEST EYES ON HIM.
&&
.AVIATION...
WINDS WILL REMAIN GUSTY AT ALL TERMINALS WITH WIND GUSTS OF 20 TO
30 KNOTS POSSIBLE THROUGH 00Z. RAINBANDS ASSOCIATED WITH THE
REMNANTS OF GUSTAV WILL MAINLY AFFECT KAEX...KLFY...AND KARA WHERE
HEAVY RAINFALL WILL BE POSSIBLE THROUGH WEDNESDAY. VFR CONDITIONS
WILL PREVAIL AT KBPT AND KLCH WITH ONLY SOME ISOLATED TO SCATTERED
SHRA POSSIBLE.
&&
.MARINE...
WINDS REMAIN QUITE GUSTY OUT OF THE SOUTHWEST THIS AFTERNOON WITH
GUSTS OVER 30 KNOTS NOTED AT TIMES. SEAS ALSO REMAIN HIGH DUE TO
THE STRONG OFFSHORE FLOW AND LINGERING EFFECTS OF GUSTAV. HAVE
LEFT INHERITED SCA AS IS. BOTH WINDS AND SEAS SHOULD SLOWLY
SUBSIDE THROUGH THE WEEK AS GUSTAV MOVES OFF TO THE NORTHEAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 75 87 72 89 72 / 60 50 30 20 20
KBPT 74 89 71 90 72 / 40 40 20 10 20
KAEX 73 82 71 87 71 / 80 70 50 30 20
KLFT 75 83 72 86 72 / 80 70 50 30 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
EVANGELINE...IBERIA...LAFAYETTE...LOWER ST. MARTIN...
RAPIDES...ST. LANDRY...ST. MARY...UPPER ST. MARTIN...
VERMILION...VERNON.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 11 PM CDT WEDNESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO
CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
FROM 20 NM TO 60 NM.
&&
SHAMBURGERHazardous weather outlook, Sep 2, 6:05 AM CDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 605 AM CDT TUE SEP 2 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-031115- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 605 AM CDT TUE SEP 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THE COASTAL FLOOD WARNING HAS BEEN DOWNGRADED TO A COASTAL FLOOD ADVISORY FOR THE PARISHES AROUND VERMILION BAY WHERE STRONG SOUTHWEST WINDS ARE DIMINISHING. ADDITIONAL RAINFALL OF 1 TO 3 INCHES IS POSSIBLE WITH BANDS OF SHOWERS IN TRAIN ASSOCIATED WITH WHAT IS NOW TROPICAL DEPRESSION GUSTAV OVER NORTHERN LOUISIANA. A SMALL CRAFT ADVISORY HAS BEEN EXTENDED FOR STRONG SOUTHWESTERLY WINDS AND SEAS GREATER THAN 6 FEET. A WIND ADVISORY OVER CENTRAL LOUISIANA WILL BE ALLOWED TO EXPIRE AROUND DAYBREAK AS THE EFFECTS OF GUSTAV CONTINUE TO FADE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE SMALL CRAFT ADVISORY WILL CONTINUE INTO WEDNESDAY EVENING AS STRONG SOUTHWESTERLY WINDS AND HIGH SEAS GRADUALLY SUBSIDE. .SPOTTER INFORMATION STATEMENT... SPOTTERS CAN STAND DOWN. SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SWEENEY
In the hours before
Special weather statement, Sep 2, 10:21 AM CDT, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1021 AM CDT TUE SEP 2 2008 LAZ033-044-045-052-053-021715- ST. LANDRY LA-UPPER ST. MARTIN LA-LAFAYETTE LA-VERMILION LA-IBERIA LA-1021 AM CDT TUE SEP 2 2008 ...SIGNIFICANT WEATHER ALERT FOR ST. LANDRY...LAFAYETTE... VERMILION...IBERIA AND ST. MARTIN PARISHES UNTIL 1215 PM CDT... AT 1022 AM CDT...STRONG THUNDERSTORMS WERE INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR FROM SOUTHERN VERMILION PARISH NORTHEAST AND INTO NEW IBERIA...ST MARTIN AND ST MARY PARISHES. THESE STORMS WILL PRODUCE PERIODS OF INTENSE RAINFALL THAT WILL CAUSE FLOODING DUE IN PART TO TRAINING OF STORMS OVER THE LAST 12 HOURS. IN ADDITION... FUNNEL CLOUDS ARE EXPECTED ALONG WITH GUSTY WINDS. STORMS ARE MOVING RAPIDLY TO THE NORTHEAST BUT THE THEY CONTINUE TO REDEVELOP TO THE SOUTHWEST IN THE GULF. * THE STRONG THUNDERSTORM WILL BE NEAR... LOREAUVILLE...NEW IBERIA AND CADE BY 1215 PM CDT PERSONS OUT DRIVING SHOULD USE CAUTION AS PONDING OF WATER ON ROAD SURFACES WILL MAKE DRIVING DANGEROUS. K. KUYPER
Local storm report, Sep 2, 2:13 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
213 PM CDT TUE SEP 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD NEW IBERIA 30.01N 91.82W
09/02/2008 IBERIA LA NEWSPAPER
FLASH FLOODING REPORTED IN NEW IBERIA
&&
FNAVEJARThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 7:09 PM CDT | Tornado Warning | LCH | Avoyelles, Evangeline, Rapides | 36 min |
| Sep 1, 7:50 PM CDT | Tornado Warning | LCH | Avoyelles, Rapides | 40 min |
| Sep 1, 8:05 PM CDT | Flash Flood Warning | LCH | Avoyelles, Evangeline, Rapides | 3 hr |
| Sep 1, 8:13 PM CDT | Tornado Warning | LCH | Rapides | 47 min |
| Sep 1, 8:28 PM CDT | Tornado Warning | LCH | Avoyelles, Rapides | 47 min |
| Sep 1, 9:41 PM CDT | Areal Flood Warning | LCH | Avoyelles, Evangeline, Rapides, Saint Landry | 6 hr |
| Sep 1, 10:18 PM CDT | Coastal Flood Warning | LCH | 8 hr | |
| Sep 1, 10:28 PM CDT | Small Craft Advisory | LCH | 38 hr | |
| Sep 1, 10:38 PM CDT | Lake Wind Advisory | LCH | Allen, Beauregard, Evangeline, Lafayette, Saint Landry, Saint Martin | 3 hr |
| Sep 1, 10:46 PM CDT | Areal Flood Warning | LCH | Avoyelles, Evangeline, Rapides | 6 hr |
| Sep 2, 1:51 AM CDT | Wind Advisory | LCH | Avoyelles, Rapides, Vernon | 5 hr |
| Sep 2, 1:55 AM CDT | Hurricane Local Statement | LCH | Allen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more | 9 days |
| Sep 2, 5:21 AM CDT | Areal Flood Advisory | LCH | Iberia, Lafayette, Saint Landry, Saint Martin, Vermilion | 114 min |
| Sep 2, 6:04 AM CDT | Coastal Flood Advisory | LCH | 6 hr | |
| Sep 2, 7:59 AM CDT | Tornado Warning | LCH | Iberia, Saint Martin | 31 min |
| Sep 2, 8:25 AM CDT | Flash Flood Watch | LCH | Allen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more | 34 hr |
| Sep 2, 9:11 AM CDT | Flash Flood Warning | LCH | Iberia, Saint Martin, St. Mary, Vermilion | 2 hr |
| Sep 2, 11:21 AM CDT | Flash Flood Warning | LCH | Iberia, Lafayette, Saint Landry, Saint Martin, Vermilion | 4 hr |
| Sep 2, 1:36 PM CDT | Flash Flood Warning | LCH | Iberia, Saint Martin, St. Mary | 114 min |
| Sep 2, 2:39 PM CDT | Flash Flood Warning | LCH | Acadia, Avoyelles, Saint Landry | 3 hr |
| Sep 2, 3:28 PM CDT | Tornado Warning | LCH | Beauregard, Vernon | 32 min |
| Sep 2, 3:50 PM CDT | Flash Flood Warning | LCH | Iberia, Lafayette, Saint Landry, Saint Martin | 115 min |
| Sep 2, 4:55 PM CDT | Tornado Warning | LCH | Avoyelles | 35 min |
| Sep 2, 6:36 PM CDT | Tornado Warning | LCH | Allen, Beauregard, Jefferson Davis | 24 min |
Nearby
Tornado Warnings in Louisiana, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.